MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 20, 2020 that a lighttrail single use 600um laser fiber was used in a lithotripsy procedure in the ureter performed on (b)(6) 2020.According to the complainant, during the procedure, there was no energy coming out from the laser fiber.Reportedly, the fiber was noted to be layered on one section.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter phone (b)(6).Block h6: problem code 1454 captures the reportable event of fiber peeled/delaminated.Block h10: investigation results the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in two pieces, the fiber body separated 34.6 cm from the tip of the sma connector.The analysis of the returned device found that the fiber was broken, and there was damage on the jacket.The fiber body measured 304 cm in length and the exposed glass tip measured approximately 6 mm and appeared fractured.Examination under magnification confirmed the pattern on the tip was consistent with a fracture.Light was not observed from the sma connector due to the received condition of the device.The remainder of the distal tip was not returned.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device observed that the fiber was separated from the sma connector, damage to the fiber jacket near the connector and tip fracture.Damage within the connector of the device can result in complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9922469
Report Number3005099803-2020-01484
Device Sequence Number3272481
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model NumberM0068F64540
Device Catalogue Number69267
Device Lot Number0024029030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1